Alert archive / Kentucky / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 178, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jul 2, 2002, 1:40 PM CDT for Todd County, Kentucky. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2002, 1:40 PM CDT (18:40 UTC)
- Expired
- Jul 2, 2002, 2:30 PM CDT
- In force
- 50 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Todd County, KY
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.7 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1612 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1180 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
741 WUUS53 KPAH 021840 SVRPAH KYC219-021930- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 140 PM CDT TUE JUL 2 2002 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TODD COUNTY IN SOUTH CENTRAL KENTUCKY * UNTIL 230 PM CDT * AT 138 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED 15 MILES SOUTH OF ELKTON. THE STORM WAS MOVING NORTH AT 5 MPH. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN PADUCAH. LAT...LON 3667 8734 3667 8710 3704 8708 3703 8726
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 1:11 PM CDT, 29 minutes earlier.
Area forecast discussion, Jul 2, 1:11 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 200 PM CDT TUE JUL 2 2002 ALL NEW MODEL RUNS CONTINUE SAME BASIC FORECAST EVOLUTION IN SLOWLY ROTATING SURFACE HIGH PRESSURE CIRCULATION EVER SO GRADUALLY TO THE EAST...EVEN AS BROAD UPPER ANTICYCLONIC PATTERN BUILDS/RIDGES OVER THE CNTL U.S. THE NET RESULT FOR THE PAH FA IS A CONTINUATION OF HEAT/HUMIDITY...WITH A NR DAILY SLGT CHC-LOW CHC AND MAINLY DIURNAL POP. THERE WILL BE A SUBTLE SHIFT FROM THE BEST CHC POP LOCALES...BASED ON THE RETURN MOISTURE FETCH AND ITS MIGRATION WITH THE HIGH PRESSURE CIRCULATION...WHICH WL LIKEWISE IMPACT TEMPS. BUT VERY GENERALLY WHAT CAN BE EXPECTED IS THE CURRENT BETTER POP ACROSS THE SOUTH TO SLOWLY ROTATE AROUND TO THE NORTH OVER THE NEXT 48-60 HOURS. AND WHILE THERE MAY BE A TAD BETTER POP IN THE WRN PTNS (CLOSER TO THE MOISTURE FETCH) THAN THE ERN PTNS...THIS MAY BE MUTED BY A LTL MORE CLOUDINESS THERE...AND THUS A LTL LESS DIURNAL EFFECT. SO WL GO AHEAD AND COMBINE INTO JUST A GENERAL N-S BREAK-OUT SIMILAR TO YDAYS. WITH THE STRONG RIDGING PATTERN...WL CONTINUE TO BIAS FORECAST TO WARM SIDE OF MODEL NOS FOR THE FORESEEABLE FUTURE. THE EXTENDED FCST CONTINUES TO SUGGEST MAYBE A SMALL BREAK OVR THE WEEKEND TO SLIGHTLY LOWER POPS...AND MAYBE EVEN SLIGHTLY LOWER TEMPS...BUT THAT WOULD JUST BRING US BACK TO MORE SEASONAL L90S/L70S. .PAH...NONE.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 4:11 PM CDT | Severe Thunderstorm Warning | PAH | Fulton | 64 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.